MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT25018UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Stroke/CVA (1770); Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The physician intended to use a resolute integrity drug eluting stent.The target lesion was located in the left main coronary artery.No issues removing the sheath.Device was inspected with no issues noted.Lesion was pre-dilated.Inflation device remained on neutral during delivery of the stent.Device did pass through a previously deployed stent.Resistance was noted advancing the device to the lesion, but no excessive force was used.It was reported that during withdrawal of the device in the vessel/guide catheter, part of the stent fell off due to an issue with the guideliner not the resolute stent.This occurred in the left main coronary artery.The physician retrieved the stent with a snare and the patient was reported to be 'fine'.
 
Additional Manufacturer Narrative
It was reported that when the physician inserted a resolute integrity rx drug eluting stent into the artery, it was determined that it was the wrong size.The stent was reported to not be visible under fluoro but the balloon was intact.The physician suspected that the stent was retained in the guide catheter.The balloon was inflated to see if the stent could be visualized but was unsuccessful.The guide and guide catheter was removed and the physician attempted to locate the stent by cutting the guide catheter using a sterile scissors.The stent could not be located due to the material the guide was made of.It was unknown if the stent was present in the guide or not.The physician continued the procedure by inserting a new guide and performed hd ivus but could not visualize the stent in the patient's body.It was reported that a 3.0x12mm resolute integrity was also listed as deployed.It is unknown which of the two devices were involved in the reported event.The patient was brought back in to have the device removed.The stent was retrieved in fragments.Stroke code was called after stent removal due to neuro symptoms.Symptoms reported as abated and no further issues reported.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6401878
Report Number9612164-2017-00264
Device Sequence Number10894716
Product Code NIQ
UDI-Device Identifier00643169037373
UDI-Public00643169037373
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2018
Device Catalogue NumberRSINT25018UX
Device Lot Number0007926088
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR